Alert archive / Arizona / Freeze Warnings in 2014
Freeze Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 27, 2014, 2:29 AM MST for Pima County, Pinal County, Arizona. It took effect at Dec 28, 2014, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2014, 2:29 AM MST (09:29 UTC)
- In effect from
- Dec 28, 2014, 12:00 AM MST
- Expired
- Dec 28, 2014, 9:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS75 KTWC 270929 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 229 AM MST SAT DEC 27 2014 ...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA TONIGHT INTO SATURDAY MORNING... AZZ504-506-271600- /O.NEW.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/ /O.CON.KTWC.HZ.W.0002.000000T0000Z-141227T1600Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... MAMMOTH...ORACLE 229 AM MST SAT DEC 27 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS. * TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES INCLUDING LOCATIONS AROUND METRO TUCSON THIS MORNING. TEMPERATURES WILL RANGE FROM 25 TO 29 DEGREES AGAIN TOMORROW MORNING. * TIMING...TEMPERATURES WILL CONTINUE TO FALL THIS MORNING...WITH MOST LOCATIONS WARMING TO ABOVE FREEZING BY 9 AM. TEMPERATURES WILL FALL BELOW FREEZING FOR SOME LOCATIONS BY MIDNIGHT...THEN INTO THE 20S IN THE EARLY MORNING HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM IN MOST LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-505-271600- /O.NEW.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/ /O.CON.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 229 AM MST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES THIS MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. TEMPERATURES LATE TONIGHT AND INTO SUNDAY MORNING WILL GENERALLY RANGE FROM 28 TO 32 DEGREES. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE THIS MORNING AND AGAIN BETWEEN MIDNIGHT AND 9 AM MST SUNDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ501-271600- /O.CON.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 229 AM MST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES LATE TONIGHT AND EARLY SATURDAY MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
584 WWUS75 KTWC 271603 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 903 AM MST SAT DEC 27 2014 ...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA TONIGHT INTO SATURDAY MORNING... AZZ504-506-280015- /O.EXP.KTWC.HZ.W.0002.000000T0000Z-141227T1600Z/ /O.CON.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... MAMMOTH...ORACLE 903 AM MST SAT DEC 27 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... ...HARD FREEZE WARNING HAS EXPIRED... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS. * TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES INCLUDING LOCATIONS AROUND METRO TUCSON SUNDAY MORNING. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING FOR SOME LOCATIONS BY MIDNIGHT...THEN INTO THE 20S IN THE EARLY MORNING HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM SUNDAY IN MOST LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-505-280015- /O.EXP.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/ /O.CON.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 903 AM MST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... ...FREEZE WARNING HAS EXPIRED... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES SUNDAY MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES BETWEEN MIDNIGHT AND 9 AM MST SUNDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ501-271715- /O.EXP.KTWC.FZ.W.0006.000000T0000Z-141227T1600Z/ WESTERN PIMA COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M. 903 AM MST SAT DEC 27 2014 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
759 WWUS75 KTWC 272049 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 149 PM MST SAT DEC 27 2014 ...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA LATER TONIGHT INTO SUNDAY MORNING... AZZ504-506-281200- /O.CON.KTWC.HZ.W.0003.141228T0700Z-141228T1600Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... MAMMOTH...ORACLE 149 PM MST SAT DEC 27 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS. * TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 24 TO 29 DEGREES INCLUDING LOCATIONS AROUND METRO TUCSON SUNDAY MORNING. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING FOR SOME LOCATIONS BY MIDNIGHT...THEN INTO THE 20S IN THE EARLY MORNING HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM SUNDAY IN MOST LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-505-281200- /O.CON.KTWC.FZ.W.0007.141228T0700Z-141228T1600Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 149 PM MST SAT DEC 27 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES SUNDAY MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES BETWEEN MIDNIGHT AND 9 AM MST SUNDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
709 WWUS75 KTWC 281006 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 306 AM MST SUN DEC 28 2014 ...HARD FREEZE ACROSS MOST OF SOUTHEAST ARIZONA THIS MORNING... AZZ504-506-281600- /O.CON.KTWC.HZ.W.0003.000000T0000Z-141228T1600Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... MAMMOTH...ORACLE 306 AM MST SUN DEC 28 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS. * TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM 25 TO 29 DEGREES INCLUDING LOCATIONS AROUND METRO TUCSON. * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING AND GENERALLY IN THE 20S THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL RECOVER ABOVE FREEZING BY 9 AM IN MOST LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-505-281600- /O.CON.KTWC.FZ.W.0007.000000T0000Z-141228T1600Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 306 AM MST SUN DEC 28 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...LOW TEMPERATURES WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES THROUGH THE EARLY MORNING HOURS...RECOVERING ABOVE FREEZING BY 9 AM MST IN MOST LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
099 WWUS75 KTWC 281606 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 906 AM MST SUN DEC 28 2014 AZZ504-506-281715- /O.EXP.KTWC.HZ.W.0003.000000T0000Z-141228T1600Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... MAMMOTH...ORACLE 906 AM MST SUN DEC 28 2014 ...HARD FREEZE WARNING HAS EXPIRED... THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. $$ AZZ502-505-281715- /O.EXP.KTWC.FZ.W.0007.000000T0000Z-141228T1600Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 906 AM MST SUN DEC 28 2014 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 27, 2:23 AM MST, 6 minutes earlier.
Area forecast discussion, Dec 27, 2:23 AM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 223 AM MST SAT DEC 27 2014 .SYNOPSIS...WIDESPREAD FREEZING TEMPERATURES WILL OCCUR THIS MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING...WITH A HARD FREEZE FOR MANY AREAS. TEMPERATURES WILL WARM UP SOME EARLY NEXT WEEK BEFORE ANOTHER COLD AND WET SYSTEM MOVES IN MIDWEEK. EXPECT WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WEDNESDAY NIGHT INTO THURSDAY...WITH SNOW POTENTIALLY REACHING THE VALLEY FLOORS EAST OF TUCSON THURSDAY EVENING. && .DISCUSSION...MOST OF THE CLOUD COVER FROM YESTERDAYS SYSTEM HAS EXITED THE AREA...WHICH HAS ALLOWED FOR SOME COOLING TO TAKE PLACE. MOST LOCATIONS THIS MORNING HAVE ALREADY NEARED OR DROPPED BELOW FREEZING. THIS COOLING WILL CONTINUE OVER THE NEXT SEVERAL HOURS SO MOST LOCATIONS WILL EXPERIENCE A GOOD FREEZE. A FREEZE/HARD FREEZE WARNING ARE IN EFFECT FOR TUCSON AND AREAS NORTH AND WEST OF THE CITY. NOT EXPECTING MUCH WARMER TEMPERATURES TODAY COMPARED TO YESTERDAY...BESIDE SLIGHTLY COOLER OUT EAST. COMBINE THIS WITH ANOTHER CLEAR TO MOSTLY CLEAR CONDITIONS TONIGHT AND THERE SHOULD ANOTHER WIDESPREAD FREEZE SUNDAY MORNING. HAVE ADDED A FREEZE WARNING FOR ZONES 502 AND 505 /THE TOHONO O'ODHAM NATION AND WESTERN PINAL COUNTY/ AND A HARD FREEZE WARNING FOR ZONES 504 AND 506.../TUCSON METRO...AND EASTERN PINAL COUNTY./ A WARMING TREND WILL BEGIN SUNDAY WHICH SHOULD KEEP TEMPERATURE MONDAY ABOVE WARNING CRITERIA FOR MOST LOCATIONS. THOUGH...TUCSON WILL LIKELY BE NEAR FREEZING AGAIN. NEVERTHELESS...WILL HOLD OFF ADDING ANY HEADLINES FOR MONDAY. THEN FOCUS TURNS TO AN UPPER LEVEL TROUGH DIGGING ACROSS THE WESTERN STATES EARLY WEEK. LATE TUESDAY INTO WEDNESDAY AN AREA OF THIS TROUGH WILL CUT OFF. THIS WILL ALLOW FOR IT TO PICK UP SOME ADDITIONAL MOISTURE BEFORE A PIECE OF ENERGY SLIDES AROUND IT AND KICKS THRU THE REGION WEDNESDAY INTO THURSDAY. THE ASSOCIATED COLD FRONT LOOKS TO MOVE THROUGH THE AREA AROUND THE TIME THE REGION RINGS IN THE NEW YEAR. THIS SYSTEM IS QUITE COLD SO SHOULD SEE A LOWER SNOW LEVELS THAN PREVIOUS SYSTEMS. ALSO...THE TIME OF THE FROPA WILL ALLOW FOR ANOTHER LOWERING OF SNOW LEVELS DURING THE EVENT. HAVE CONTINUED THE MENTION OF SNOW IN THE VALLEYS EAST OF TUCSON THURSDAY. COULD SEE SOME SNOW MIXING INTO AREAS AROUND TUCSON AS WELL THOUGH CONFIDENCE IS LOW AT THIS TIME. NEVERTHELESS...SHOULD BE A WET BEGINNING TO THE NEW YEAR. THE SYSTEM WILL EXIT THE AREA BY THE END OF THE WEEK WHICH WILL BRING BACK THE CONCERN OF FREEZING TEMPERATURE TO AREA FOR FRIDAY AND SATURDAY. && .AVIATION...VALID THRU 28/12Z. VFR WITH MOSTLY CLEAR SKIES IN A DRY NORTHERLY TO NORTHWESTERLY FLOW ALOFT. NORMAL DIURNAL WIND TRENDS GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SEASONABLY COOL AND DRY CONDITIONS WITH GENERALLY LIGHT TERRAIN DRIVEN WINDS THROUGH MONDAY OR TUESDAY. A DEEP LOW PRESSURE SYSTEM WILL THEN BRING A GOOD CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW BY LATE WEDNESDAY INTO THURSDAY. LOWER SNOW LEVELS ARE POSSIBLE WITH THIS STORM. BREEZY TO WINDY CONDITIONS ARE EXPECTED AHEAD OF THIS SYSTEM...DEVELOPING BY LATE TUESDAY AND STRENGTHENING WEDNESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING UNTIL 9 AM MST THIS MORNING FOR AZZ504-506. HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY FOR AZZ504-506. FREEZE WARNING UNTIL 9 AM MST THIS MORNING FOR AZZ501-502-505. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MST SUNDAY FOR AZZ502-505. && DISCUSSION...MEADOWS FIRE WEATHER/AVIATION...MEYER VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:29 AM MST | Hard Freeze Warning | TWC | Pima, Pinal | 31 hr |
Nearby
Freeze Warnings in Arizona, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.